Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 1, NWS Elko, NV

January 5, 2007Elko County, Nevada

NWS Elko, NV issued this wind advisory at Jan 5, 2007, 2:21 AM PST for Elko County, Nevada. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2007, 2:21 AM PST (10:21 UTC)
Expired
Jan 5, 2007, 10:33 AM PST
In force
8 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 051021
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
221 AM PST FRI JAN 5 2007

NVZ033-060000-
/O.NEW.KLKN.WI.Y.0001.070105T1021Z-070106T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
221 AM PST FRI JAN 5 2007

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL
CONTINUE ACROSS EXTREME EASTERN ELKO COUNTY TODAY BEHIND THE COLD
FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KLKN 051833
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1033 AM PST FRI JAN 5 2007


NVZ033-051945-
/O.CAN.KLKN.WI.Y.0001.000000T0000Z-070106T0000Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1033 AM PST FRI JAN 5 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS EXTREME EASTERN ELKO COUNTY HAVE DIMINISHED AS THE
PRESSURE GRADIENT HAS WEAKENED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:15 PM PST, 11 hours 6 minutes earlier.

Area forecast discussion, Jan 4, 3:15 PM PST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
315 PM PST THU JAN 4 2007

.SYNOPSIS...A STRONG COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD
THROUGH CENTRAL NEVADA THIS EVENING. SNOW WILL CONTINUE
TONIGHT LINGERING SNOW SHOWERS FRIDAY MORNING. A DRIER AIRMASS MOVES
FROM IN FROM THE WEST FRIDAY AFTERNOON WHICH CONTINUES THROUGH THE
WEEKEND.
&&

.SHORT TERM...MAIN FORECAST CONCERN IS ONGOING SNOW EVENT WHICH
SHOULD WIND DOWN OVERNIGHT. SOLID BAND OF PRECIP CONTINUES TO
SLOWLY PUSH TO THE SOUTH...SUPPORTED BY STRONG 160KT H3 JET AND SFC
FRONT. ALTHOUGH WINDS HAVE NOT BEEN MUCH OF A FACTOR...SPOTTER
SNOWFALL REPORTS THROUGH LATE MORNING ACROSS THE ELKO WARNING AREA
WERE ALREADY INTO HIGH END ADVISORY LEVELS WITH MAX REPORTS OF 5-6
INCHES AND ONE SPOTTER 28 MILES EAST OF ELKO REPORTING 7.5 INCHES
WITH THIS EVENT. SNOTEL SNOWFALL ESTIMATES THROUGH 1PM GENERALLY IN 6
TO 8 INCH RANGE. AT NOON THE PRECIP HAD REACHED EUREKA WITH -RA
QUICKLY CHANGING OVER TO SNOW. SHERIFFS OFFICE REPORTED VIS OF 20
FEET AND ABOUT AN INCH OF ACCUMULATION. SPOTTER REPORTS FROM ELY
ALSO INDICATING 2-3 INCHES ALREADY AND +SN. WILL NEED TO KEEP AN
EYE ON WHITE PINE FOR POSSIBLE UPGRADE TO WARNING. FOR NOW THINKING
IT WILL BE SIMILAR TREND WITH RELATIVELY BRIEF PERIOD OF MOD-HEAVY
SNOW THERE.

MODELS HAVE BEEN VERY CONSISTENT WITH THIS SYSTEM AND CONTINUE TO
SHOW UNSTABLE CONDITIONS BEHIND FRONT WITH LI/S APPROACHING ZERO. A
COUPLE LIGHTNING STRIKES OCCURRED OVER NORTHERN CALI AND ONE STRIKE
IN WESTERN NEVADA. POST FRONTAL FORECAST SOUNDINGS SHOW STEEPENING
LAPSE RATES WITH A RELATIVELY MOIST LAYER FROM SFC TO H5. VIS IMAGERY
SHOWS BACK LINE OF MAIN PRECIP SHIELD EXTENDING ACROSS SE HUMBOLDT
COUNTY TO NW ELKO COUNTY. VIS IMAGERY ALSO SHOWS CONVECTIVE
DEVELOPMENT BEHIND FRONT ACROSS HUMBOLDT COUNTY. NO MAJOR CHANGES TO
FORECAST PLANNED. FRONT AND ASSOCIATED PRECIP SHOULD CONTINUE
SOUTHWARD. WILL LEAVE ADVISORY ALONE FOR WHITE PINE...WHERE SNOW FALL
AMOUNTS SHOULD BE HIGH END ADVISORY. HAVE CANCELLED HEADLINES ACROSS
HUMBOLDT...ELKO AND AND EASTERN ELKO COUNTIES.

WILL CONTINUE NUMEROUS SNOW SHOWER WORDING FOR TONIGHT
WITH GENERAL AMOUNTS OF 1 TO 3 INCHES ADDITIONAL SNOWFALL FOR
NORTHERN ZONES AND HIGHER AMOUNTS SOUTH.

KEPT SLIGHT CHANCE POPS IN ON FRIDAY...BUT EXPECTING LITTLE IF ANY
PRECIP AND MAINLY IN THE MORNING. SAVADEL

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...GFS/ECMWF/ENSEMBLES
ARE IN DECENT AGREEMENT THRU THE EXTENDED PERIOD...ALL HINT AT S/WV
BRUSHING NORTHERN NV WITH CONTINUED MOIST NORTHWESTLY FLOW ALOFT
FROM SATURDAY NIGHT INTO SUNDAY MORNING. THEREFORE...FOLLOWED
CONTINUITY AND LEFT SLT CHC POPS ACROSS THE AREA WITH BEST CHANCE
BEING FAR NORTHERN ELKO AND NORTHERN HUMBOLDT COUNTIES. MOIST
NORTHWEST FLOW ALOFT EXPECTED TO CONTINUE THRU TUESDAY THANKS TO
STRONG H5 RIDGE SITTING OFF THE CALIFORNIA COAST VCNTY 35N 130W.
LEFT MAX TEMPS BELOW GUIDANCE SUNDAY AND MONDAY AS INVERSIONS SHOULD
SET UP WITH NEW SNOW COVER EXPECTED FROM TODAYS STORM. NIGHTTIME
LOWS A LITTLE MORE CHALLENGING WITH POSSIBILITY OF CLOUDS KEEPING
TEMPS UP. NEXT COLD FRONT ARRIVES ABOUT WEDNESDAY FROM NORTHWEST.
COULD BE MAJOR SYNOPTIC SCALE PATTERN CHANGE AFTER MIDWEEK AS
DEEP TROF COULD BE SETTING UP NEAR WEST COAST. &&

.AVIATION...IFR WITH AREAS OF LIFR CONDITIONS WILL CONTINUE OVER
CENTRAL NV MUCH OF THE NIGHT WITH PERIODS OF IFR IN THE NORTH AND
SNOW SHOWERS. CONDITIONS WILL IMPROVE NORTH TO SOUTH LATE TONIGHT AND
EARLY FRIDAY. &&

.LKN WATCHES/WARNINGS/ADVISORIES...
 SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NVZ035-013.
 WINTER STORM WARNING IS IN EFFECT FOR NVZ037.
Hazardous weather outlook, Jan 4, 4:31 PM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
431 PM PST THU JAN 4 2007

NVZ013-030>037-051259-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
431 PM PST THU JAN 4 2007

.DAY ONE...TONIGHT AND FRIDAY

A STRONG LOW PRESSURE SYSTEM CONTINUES TO PUSH THROUGH THE STATE
TONIGHT AND BRING ADDITIONAL SNOW...HEAVY AT TIMES....ALONG WITH
GUSTY NORTHWESTERLY WINDS TO NORTHERN AND CENTRAL NEVADA. WITH THE
SNOWFALL AND GUSTY WINDS...LOW VISIBILITY IS EXPECTED AT TIMES. THE
SNOW ACTIVITY WILL DECREASE TO ONLY ISOLATED SNOW SHOWERS BY FRIDAY
MORNING. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED IN THE SILVER STATE UNTIL THE NEXT
MAJOR SYSTEM APPROACHES ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

AWG

In the hours before

Local storm report, Jan 4, 9:28 PM PST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
928 PM PST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             EMIGRANT PASS           40.63N 116.30W
01/04/2007  E4.0 INCH        EUREKA             NV   TRAINED SPOTTER

0600 PM     HEAVY SNOW       SPRING CREEK            40.74N 115.60W
01/04/2007  E6.0 INCH        ELKO               NV   NWS EMPLOYEE

&&

KBB

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.